MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that patient underwent intraocular lens implant in his right eye and was experiencing unexpected post op refraction.The lens was explanted.Post op day one, distance visual acuity 20/30, j3 near vision.Post up week one, distance visual acuity 20/40, j7 near vision.Post op week three, distance visual acuity 20/40, blurry, slow to read, -1.00 + 1.25 x 121, no near refraction was performed.The symptoms have been noted to be interfering with the activities of daily life for the patient.The lens was replaced with a zcb00 15.5 iol lens.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: on the initially received medical device complaint reporting form in the field for other medical related; describe: possible surface issues was noted.This information was inadvertently left out of the initial filing.No further information could be obtain to clarify this issue.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6097047
Report Number9614546-2016-00595
Device Sequence Number1124043
Product Code POE
UDI-Device Identifier05050474605695
UDI-Public(01)05050474605695(17)210725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/25/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U150
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date11/29/2016
04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR